Alert archive / Tennessee / River Flood Advisories in 2011

River Flood Advisory 9, NWS Nashville, TN

February 28, 2011Davidson County, Tennessee

NWS Nashville, TN issued this river flood advisory at Feb 28, 2011, 2:08 PM CST for Davidson County, Tennessee. It was in force for 117 min.

The area

The counties it named.

The facts

Issued
Feb 28, 2011, 2:08 PM CST (20:08 UTC)
Expired
Feb 28, 2011, 4:05 PM CST
In force
117 min
Issued by
NWS Nashville, TN

County Davidson County, TN

The radar

The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Whites Creek near Bordeaux (BORT1). The gauge peaked at 15.54 ft at Feb 28, 2011, 1:00 PM CST.

actionminormoderate510152002/2803/01
Action stage
13 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03431599, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

807 
WGUS84 KOHX 282008
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
208 PM CST MON FEB 28 2011

 
...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD ADVISORY FOR
THE FOLLOWING RIVERS IN MIDDLE TENNESSEE...

  MILL CREEK NEAR ANTIOCH AFFECTING DAVIDSON COUNTY 
  MILL CREEK NEAR WOODBINE AFFECTING DAVIDSON COUNTY 
  WHITES CREEK AT BORDEAUX AFFECTING DAVIDSON COUNTY 

.HEAVY RAIN ACROSS THE NASHVILLE METRO AREA HAS CAUSED CREEKS AND STREAMS TO RISE. 
EXPECT WATER TO INUNDATE AREAS ALONG MILL CREEK FROM NOLENSVILLE TO ANTIOCH...AND 
WOODBINE...AND ALONG WHITES CREEK IN THE BORDEAUX AREA THROUGH THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC037-010600-
/O.NEW.KOHX.FL.Y.0007.110228T2008Z-110301T0600Z/
/ANTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
208 PM CST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE MILL CREEK NEAR ANTIOCH.
* AT 01PM MONDAY THE STAGE WAS 6.9 FEET AND RISING.
* FLOOD STAGE IS 14.0 FEET.
* THE CREEK WILL RISE TO NEAR 12 FEET THIS EVENING.
* AT 14.0 FEET...FLOODING OF PROPERTIES ALONG THE CREEK BEGINS...PARTICULARLY 
  INDUSTRIAL AREAS NEAR FRANKLIN LIMESTONE ROAD...HAYWOOD LANE...ANTIOCH PIKE...
  BLUE HOLE ROAD...AND HARDING PLACE.
* AT 12.0 FEET...WATER INUNDATES LOW LYING AREAS ALONG THE CREEK FROM INTERSTATE
  24 TO NEAR HARDING PLACE.

$$

TNC037-010600-
/O.NEW.KOHX.FL.Y.0008.110228T2008Z-110301T0600Z/
/WBNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
208 PM CST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE MILL CREEK NEAR WOODBINE.
* AT 01PM MONDAY THE STAGE WAS 7.5 FEET AND RISING.
* FLOOD STAGE IS 14.0 FEET.
* THE CREEK WILL RISE TO NEAR 9.0 FEET THIS EVENING.

$$

TNC037-010000-
/O.NEW.KOHX.FL.Y.0009.110228T2008Z-110301T0000Z/
/BORT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
208 PM CST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE WHITES CREEK AT BORDEAUX.
* AT 01PM MONDAY THE STAGE WAS 15.1 FEET AND RISING.
* FLOOD STAGE IS 18.0 FEET.
* THE CREEK WILL RISE TO NEAR 16.0 FEET THIS EVENING...THEN FALL TO NEAR 8.4 
  FEET TOMORROW MORNING.
* AT 18.0 FEET...FLOODING OF HOMES ALONG HAMILTON AVE IN BORDEAUX OCCURS.
* AT 17.0 FEET...WATER APPROACHES THE FOUNDATIONS OF HOMES ALONG HAMILTON AVE IN
  BORDEAUX.
* AT 13.0 FEET...WATER INUNDATES THE BACKYARDS OF HOMES ALONG HAMILTON AVE IN 
  THE BORDEAUX AREA.

$$
1 follow-up statement
233 
WGUS84 KOHX 282205
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
405 PM CST MON FEB 28 2011

 
...THE FLOOD ADVISORY IS CANCELLED FOR WHITES CREEK...
 
  WHITES CREEK AT BORDEAUX AFFECTING DAVIDSON COUNTY
 
...THE FLOOD ADVISORY CONTINUES FOR MILL CREEK...

  MILL CREEK NEAR ANTIOCH AFFECTING DAVIDSON COUNTY 
  MILL CREEK NEAR WOODBINE AFFECTING DAVIDSON COUNTY 
 
.HEAVY RAIN OVER THE MILL CREEK BASIN HAS CAUSED WATER LEVELS TO RISE. 
EXPECT WATER TO INUNDATE AREAS ALONG MILL CREEK FROM NOLENSVILLE TO ANTIOCH...AND 
WOODBINE THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC037-010600-
/O.CON.KOHX.FL.Y.0007.000000T0000Z-110301T0600Z/
/ANTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
405 PM CST MON FEB 28 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE MILL CREEK NEAR ANTIOCH
* UNTIL LATE TONIGHT.
* AT 03PM MONDAY THE STAGE WAS 9.4 FEET AND RISING.
* THE CREEK WILL RISE TO NEAR 12.0 FEET EARLY THIS EVENING.
* FLOOD STAGE IS 14.0 FEET.
* AT 12.0 FEET...WATER INUNDATES LOW LYING AREAS ALONG THE CREEK FROM INTERSTATE
  24 TO NEAR HARDING PLACE.

$$

TNC037-010600-
/O.CON.KOHX.FL.Y.0008.000000T0000Z-110301T0600Z/
/WBNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
405 PM CST MON FEB 28 2011

THE FLOOD ADVISORY CONTINUES FOR
  THE MILL CREEK NEAR WOODBINE
* UNTIL LATE TONIGHT.
* AT 03PM MONDAY THE STAGE WAS 8.3 FEET AND RISING.
* THE CREEK WILL RISE TO NEAR 10.0 FEET THIS EVENING.
* FLOOD STAGE IS 14.0 FEET.

$$

TNC037-282235-
/O.CAN.KOHX.FL.Y.0009.000000T0000Z-110301T0000Z/
/BORT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
405 PM CST MON FEB 28 2011

THE FLOOD ADVISORY IS CANCELLED FOR
  THE WHITES CREEK AT BORDEAUX.

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 28, 11:18 AM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Feb 28, 11:18 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1118 AM CST MON FEB 28 2011

.UPDATE...FOR AVIATION.

&&

.AVIATION...18Z TAFS.

+TSRA OVER THE BNA AREA WILL COME TO AN END WITHIN THE NEXT HOUR
OR 2...FROPA EXPECTED ABOUT 19Z. MVFR CIGS WILL LINGER THROUGH
MOST OF THE AFTERNOON WITH GUSTY NNW WINDS TO 30 KT. HIGH PRESSURE
WILL BUILD IN WITH VFR CLEARING SKIES AND LIGHTER NNE WINDS
TONIGHT.

FOR CSV...THE AREA REMAINS IN UNSTABLE AIR WITH CLUSTERS OF +TSRA
THROUGH THE AFTERNOON...THEN FROPA AROUND 22Z. MVFR CIGS LINGER IN
THE EVENING...THEN CLEARING TO VFR LATE NIGHT.

13

&&

.PREV DISCUSSION... /ISSUED 1050 AM CST MON FEB 28 2011/

UPDATE...RAIN COOLED AIR AND SIGNIFICANTLY LOWERED CAPES HAVE
HELPED DECREASE SEVERE WEATHER THREAT ACROSS A PART OF NORTHERN
MIDDLE TENNESSEE. AS A RESULT, THE TORNADO WATCH HAS BEEN
CANCELLED FOR AREAS ALONG AND NORTH OF A LINE FROM CAMDEN...
TO NASHVILLE...TO LAFAYETTE. WIND ADVISORY AREA WILL BE SLIGHTLY
TRIMMED AS WELL ALONG THE NORTHWESTERN EDGE AND WILL BE DROPPED FOR
THE SAME AREAS WHERE TORNADO WATCH WAS DROPPED.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CST THIS AFTERNOON FOR TNZ009>011-
028>034-058-060>066-075-077>080-093>095.

WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TNZ010-011-028-
030>034-059>066-075-077>080-094-095.

&&
Hazardous weather outlook, Feb 28, 1:53 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
153 PM CST MON FEB 28 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-011200-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
153 PM CST MON FEB 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS WITH HEAVY RAINFALL HAVE TAPERED OFF...BUT WATER
LEVELS WILL REMAIN ON SOME CREEKS AND SMALL STREAMS IN THE AREA
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HEAVY RAINFALL AMOUNTS OR FLOODING TO THE NATIONAL
WEATHER SERVICE IN NASHVILLE.

13

In the hours before

Local storm report, Feb 28, 10:49 AM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1049 AM CST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     FLASH FLOOD      SW DICKSON              36.08N 87.38W
02/28/2011                   DICKSON            TN   TRAINED SPOTTER

            SPOTTER REPORTED FLOODING OVER ROADS ON HWY 48 SOUTH.
            REPORT OF A WEATHER RELATED WRECK.

&&

MD
Local storm report, Feb 28, 10:57 AM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1057 AM CST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     TSTM WND DMG     5 NNW MANCHESTER        35.54N 86.11W
02/28/2011                   COFFEE             TN   TRAINED SPOTTER

            SPOTTER REPORTS AT 3728 FREDONIA ROAD...TREES AND
            POWERLINES DOWN. DEBRIS IN FENCE. NO STRUCTURAL DAMAGE
            OBSERVED.

&&

MD
Local storm report, Feb 28, 11:52 AM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1152 AM CST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     HAIL             MURFREESBORO            35.85N 86.39W
02/28/2011  E0.25 INCH       RUTHERFORD         TN   TRAINED SPOTTER

&&

SHERRON
Local storm report, Feb 28, 12:06 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1206 PM CST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 PM     HAIL             WOODBURY                35.82N 86.07W
02/28/2011  E0.75 INCH       CANNON             TN   AMATEUR RADIO

&&

SHERRON
Local storm report, Feb 28, 12:52 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1252 PM CST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     FLOOD            NASHVILLE               36.17N 86.78W
02/28/2011                   DAVIDSON           TN   TRAINED SPOTTER

            MTEARS SPOTTER REPORTS MURFREESBORO ROAD FLOODED BETWEEN
            KERMIT DRIVE AND THOMPSON LANE. WATER DEEP ENOUGH TO
            CAUSE SOME LARGER TRUCK PROMPLEMS WITH DRIVING.

&&

MD
Local storm report, Feb 28, 1:55 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
155 PM CST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     FLASH FLOOD      CROSSVILLE              35.95N 85.04W
02/28/2011                   CUMBERLAND         TN   TRAINED SPOTTER

            MTEARS SPOTTER REPORTS FLOODING AT THE CORNER OF
            INDUSTRIAL DRIVE AND OLD JAMESTOWN ROAD UP TO THE HUBCAPS
            OF FULL-SIZE VAN.

&&

MD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 5:16 AM CSTWind AdvisoryOHXBedford, Cannon, Clay, Coffee, Cumberland, Davidson and 21 more13 hr
Feb 28, 5:55 AM CSTFlash Flood WarningOHXBenton, Houston, Humphreys, Montgomery, Robertson, Stewart3 hr
Feb 28, 6:10 AM CSTSevere Thunderstorm WarningOHXBenton, Dickson, Houston, Humphreys35 min
Feb 28, 6:35 AM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Montgomery25 min
Feb 28, 6:52 AM CSTFlash Flood WarningOHXBenton, Cheatham, Davidson, Dickson, Houston, Humphreys and 4 more5 hr
Feb 28, 6:58 AM CSTTornado WarningOHXHickman, Lewis, Perry32 min
Feb 28, 7:00 AM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery, Robertson30 min
Feb 28, 7:33 AM CSTFlash Flood WarningOHXBenton, Cheatham, Dickson, Hickman, Humphreys, Lewis and 3 more6 hr
Feb 28, 7:57 AM CSTFlash Flood WarningOHXCheatham, Davidson, Sumner, Williamson6 hr
Feb 28, 8:12 AM CSTFlash Flood WatchOHXBedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 20 more7 hr
Feb 28, 8:12 AM CSTFlash Flood WarningOHXDavidson, Macon, Rutherford, Smith, Sumner, Trousdale and 1 more6 hr
Feb 28, 8:20 AM CSTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall, Maury55 min
Feb 28, 8:36 AM CSTFlash Flood WarningOHXClay, Fentress, Jackson, Macon, Overton, Pickett and 2 more6 hr
Feb 28, 8:43 AM CSTFlash Flood WarningOHXBenton, Houston, Humphreys, Montgomery, Robertson, Stewart3 hr
Feb 28, 9:01 AM CSTFlash Flood WarningOHXGiles, Hickman, Lawrence, Lewis, Marshall, Maury and 3 more6 hr
Feb 28, 9:23 AM CSTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford, Warren25 min
Feb 28, 9:30 AM CSTTornado WarningOHXBedford, Coffee15 min
Feb 28, 10:19 AM CSTSevere Thunderstorm WarningOHXCumberland, Van Buren, White26 min
Feb 28, 11:12 AM CSTAreal Flood AdvisoryOHXBedford, Cannon, Coffee, Cumberland, DeKalb, Grundy and 5 more6 hr
Feb 28, 11:31 AM CSTSevere Thunderstorm WarningOHXCannon, Rutherford, Williamson, Wilson44 min
Feb 28, 11:47 AM CSTTornado WarningOHXCannon, DeKalb, Rutherford28 min
Feb 28, 11:50 AM CSTAreal Flood AdvisoryOHXBenton, Cheatham, Davidson, Dickson, Houston, Humphreys and 5 more3 hr
Feb 28, 11:56 AM CSTSevere Thunderstorm WarningOHXBedford, Marshall34 min
Feb 28, 12:18 PM CSTTornado WarningOHXCoffee, Grundy, Van Buren, Warren27 min
Feb 28, 12:49 PM CSTSevere Thunderstorm WarningOHXGrundy14 min
Feb 28, 1:58 PM CSTRiver Flood WarningOHXDavidson59 min
Feb 28, 2:08 PM CSTRiver Flood AdvisoryOHXDavidson10 hr
Feb 28, 2:08 PM CSTRiver Flood AdvisoryOHXDavidson10 hr

Nearby

River Flood Advisories in Tennessee, 2011Every river flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.